Alert archive / Nebraska / Wind Advisories in 2016
Wind Advisory 7, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 5, 2016, 5:17 PM CDT for 23 counties in Nebraska; 4 counties in Iowa. It took effect at Apr 6, 2016, 5:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 5:17 PM CDT (22:17 UTC)
- In effect from
- Apr 6, 2016, 5:00 AM CDT
- Expired
- Apr 6, 2016, 3:33 PM CDT
- In force
- 11 hr
- Issued by
- NWS Omaha, NE
All 27 counties
Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 51 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 825 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419 WWUS73 KOAX 052217 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 517 PM CDT TUE APR 5 2016 ...STRONG NORTHWEST WINDS ON WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM DIVING THROUGH THE PLAINS WILL BRING NORTHWEST WINDS 30 TO 40 MPH WITH SOME GUSTS TO 50 MPH FOR MUCH OF THE AREA FROM MID MORNING THROUGH LATE AFTERNOON. IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 060630- /O.NEW.KOAX.WI.Y.0007.160406T1400Z-160406T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA 517 PM CDT TUE APR 5 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CDT WEDNESDAY. * WINDS...NORTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY MID MORNING. GUSTS TO 50 MPH WILL BE COMMON THROUGH THE LATE MORNING AND EARLY AFTERNOON. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE IN THE DAY. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY ON EAST WEST ROADS. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. AND TRASH CANS AND OTHER OBJECTS COULD BE BLOWN ABOUT BY THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
748 WWUS73 KOAX 060401 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1101 PM CDT TUE APR 5 2016 ...STRONG NORTHWEST WINDS ON WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM DIVING THROUGH THE PLAINS WILL BRING NORTHWEST WINDS 30 TO 40 MPH WITH SOME GUSTS TO 50 MPH FOR MUCH OF THE AREA FROM MID MORNING THROUGH LATE AFTERNOON. IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 061215- /O.CON.KOAX.WI.Y.0007.160406T1400Z-160406T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA 1101 PM CDT TUE APR 5 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CDT WEDNESDAY... * WINDS...NORTHWEST WINDS WILL BEGIN TO PICK UP DURING THE EARLY MORNING AND REACH THE 30 TO 40 MPH RANGE BY MID MORNING. GUSTS TO 50 MPH WILL BE COMMON THROUGH THE LATE MORNING AND EARLY AFTERNOON. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE IN THE DAY. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY ON EAST WEST ROADS. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. AND TRASH CANS AND OTHER OBJECTS COULD BE BLOWN ABOUT BY THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
239 WWUS73 KOAX 060853 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 353 AM CDT WED APR 6 2016 NEZ065>067-078-061700- /O.EXB.KOAX.WI.Y.0007.160406T1300Z-160406T2300Z/ SEWARD-LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN... PLATTSMOUTH...CRETE...WILBER 353 AM CDT WED APR 6 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP 40 TO 50 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE IN THE DAY. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$ NEZ011-012-016-017-030-031-061700- /O.EXT.KOAX.WI.Y.0007.160406T1000Z-160406T2300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... ALBION...ST. EDWARD...NORFOLK 353 AM CDT WED APR 6 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP 40 TO 50 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE IN THE DAY. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$ IAZ043-055-056-069-NEZ015-018-032>034-042>045-050>053-061700- /O.EXT.KOAX.WI.Y.0007.160406T1300Z-160406T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-WAYNE-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...PENDER... MACY...WALTHILL...WINNEBAGO...WAYNE...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA 353 AM CDT WED APR 6 2016 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP 40 TO 50 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE IN THE DAY. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$ DEWALD
589 WWUS73 KOAX 061559 AAA NPWOAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1059 AM CDT WED APR 6 2016 NEZ011-012-016-017-030-031-062300- /O.CON.KOAX.WI.Y.0007.000000T0000Z-160406T2300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE-MADISON- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... ALBION...ST. EDWARD...NORFOLK 1059 AM CDT WED APR 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE AFTERNOON. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$ IAZ043-055-056-069-NEZ015-018-032>034-042>045-050>053-065>067-078- 062300- /O.CON.KOAX.WI.Y.0007.000000T0000Z-160406T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-WAYNE-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...PENDER... MACY...WALTHILL...WINNEBAGO...WAYNE...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD... MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER 1059 AM CDT WED APR 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE AFTERNOON. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$
977 WWUS73 KOAX 062033 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 333 PM CDT WED APR 6 2016 ...STRONG WINDS FORECAST AGAIN THURSDAY... .NORTHWEST WINDS THIS AFTERNOON WILL GRADUALLY DECREASE. THEN AN INCREASE IS EXPECTED AGAIN THURSDAY MID TO LATE MORNING WHEN NORTHWEST WINDS COULD GUST TO 50 MPH THROUGH THE AFTERNOON. IAZ043-NEZ011-012-015>018-030>034-042-070445- /O.CAN.KOAX.WI.Y.0007.000000T0000Z-160406T2300Z/ /O.NEW.KOAX.WI.Y.0008.160407T1500Z-160407T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS 333 PM CDT WED APR 6 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY... ...WIND ADVISORY THIS AFTERNOON IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...STRONG NORTHWEST WINDS COULD GUST TO 40 MPH BRIEFLY THIS AFTERNOON...THEN A GRADUAL DECREASE IS FORECAST TONIGHT. HOWEVER STRONG NORTHWEST WINDS WILL AGAIN PICK UP THURSDAY MID MORNING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE AFTERNOON THURSDAY. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ055-056-069-NEZ043>045-050>053-065>067-078-062145- /O.CAN.KOAX.WI.Y.0007.000000T0000Z-160406T2300Z/ HARRISON-SHELBY-POTTAWATTAMIE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN... DUNLAP...HARLAN...COUNCIL BLUFFS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... CRETE...WILBER 333 PM CDT WED APR 6 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WE STILL MAY OCCASIONALLY SEE NORTHWEST WINDS AROUND 25 MPH WITH GUSTS TO 35 MPH THROUGH ABOUT 6 PM. BUT A GRADUAL DECREASE IN WINDS IS FORECAST THROUGH THE LATE AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 5, 4:05 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 5, 4:05 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 405 PM CDT TUE APR 5 2016 .SHORT TERM...(TONIGHT THROUGH FRIDAY) ISSUED AT 400 PM CDT TUE APR 5 2016 UPPER LOW/TROUGH MOVING INTO THE WESTERN DAKOTAS THIS AFTERNOON WILL SWING THROUGH THE REGION TONIGHT...WITH MAINLY NORTHWEST FLOW ALOFT TO FOLLOW THROUGH THE END OF THE WEEK. THIS WILL PUT EASTERN NEBRASKA AND WESTERN IOWA GENERALLY CLOSE TO NORMAL ON TEMPERATURES TO END THE WEEK...WITH HIGHS A FEW DEGREES ABOVE OR BELOW NORMAL EACH DAY. AND AFTER INITIAL BOUT WITH PRECIPITATION THIS EVENING...RAIN/SNOW CHANCES ARE MINIMAL THROUGH FRIDAY. SURFACE TROUGH WAS ANALYZED NORTH/SOUTH FROM EASTERN SOUTH DAKOTA INTO CENTRAL NEBRASKA THIS AFTERNOON. THIS BOUNDARY WILL SETTLE INTO EASTERN NEBRASKA BY EARLY EVENING WHILE INCREASING BAROCLINICITY AS COOLER SURFACE AIR INVADES THROUGH SOUTH DAKOTA. LATEST HI-RES MODEL DATA SUGGEST FRONT JUST SOUTHEAST OF INTERSTATE 80 BY 00Z. MARGINAL RISK OF SEVERE EXISTS ALONG AND AHEAD OF FRONT AS PER SPC DAY1 OUTLOOK. APPEARS TO BE A SMALL WINDOW OF OPPORTUNITY FOR STORMS LATE THIS AFTERNOON AND EARLY EVENING WHEN VERY STEEP MID LEVEL LAPSE RATES OVERSPREAD WEAK INSTABILITY ALONG FRONT. LATEST RAP FORECAST SOUNDINGS SUGGEST MUCAPE BETWEEN 500-1000 J/KG SOUTH OF FRONT THIS AFTERNOON...WHICH MAY BE ENOUGH TO PRODUCE A LITTLE HAIL GIVEN 50KT OF BULK SHEAR. HOWEVER IS A MORE LIKELY SEVERE THREAT AS SOUNDINGS HAVE THAT CLASSIC LOADED GUN LOOK DUE TO DRY LOW LEVEL MOISTURE PROFILE. NORTH OF THE FRONT...SCATTERED SHOWERS ARE POSSIBLE THROUGH THE EVENING ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA AS JET SEGMENT/VORT MAX OVERRIDES COOLER SURFACE AIR. ALL PRECIPITATION SHOULD BE ENDING BY OR SHORTLY AFTER MIDNIGHT AS MOISTURE IS SHUNTED EAST IN DRY SLOT ATTENDANT TO MID LEVEL TROUGH. COOLER NORTHWEST WINDS FOLLOW FOR THE REST OF THE NIGHT AND WEDNESDAY. AND THOSE WINDS WILL LIKELY REACH ADVISORY LEVELS FOR MUCH OF THE CWA. 850 WINDS OF 45 OT 55KT AND NEARLY UNIDIRECTIONAL FLOW THROUGH THE SOUNDING SUGGEST EFFICIENT MOMENTUM TRANSFER WILL PUSH SURFACE WINDS INTO THE 30 TO 40 MPH RANGE...WITH GUSTS TO 50 POSSIBLE IN OUR NORTH. GRADIENT SLACKENS QUITE A BIT LATER IN THE DAY WEDNESDAY AHEAD OF ANOTHER WEAK COOL FRONT DROPPING INTO THE AREA. A SIMILAR SCENARIO IS FORECAST LATER THURSDAY NIGHT INTO FRIDAY WITH THE WEAK FRONT SLIPPING SOUTH FRIDAY MORNING. WHILE LIGHT PRECIP MAY BE POSSIBLE WITH EACH OF THESE BOUNDARIES...GENERALLY DRY ATMOSPHERE WILL PRECLUDE MENTION FOR NOW. THE BEST CHANCE BEYOND THIS EVENING WILL BE WEDNESDAY WHEN COLD AIR ALOFT UNDER CYCLONIC FLOW REGIME COULD TRIGGER A SCATTERED SHOWER OR TWO. OTHERWISE EXPECT HIGHS TO REACH THE 50S FOR HIGHS...LOWER 60S IN SOUTHEAST NEBRASKA...EACH DAY...WITH LOWS GENERALLY IN THE 30S AND 40S. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 400 PM CDT TUE APR 5 2016 A SLOWLY EVOLVING UPPER FLOW PATTERN WILL OCCUR DURING THE LONG RANGE PERIOD. DEEP TROUGH IN THE GREAT LAKES AND SOUTHEAST U.S. FRIDAY EVENING WILL GRADUALLY SHIFT EAST AS DAMPENED RIDGING MOVES OVER THE PLAINS FOR THE WEEKEND. THIS IS GENERALLY A DRY FLOW PATTERN FOR US...BUT GFS AND ECMWF SUGGEST SOME ELEVATED CONVECTION COULD FIRE SATURDAY NIGHT WHEN STRONG LOW LEVEL JET POINTS AT EASTERN NEBRASKA. ALSO...A COLD FRONT WILL ENTER THE REGION LATER SUNDAY AFTERNOON AS ANOTHER DEEP LOW SETTLES THROUGH THE CANADIAN PLAINS TOWARD THE GREAT LAKES FOR MONDAY AND TUESDAY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE WITH THIS FRONT INTO SUNDAY NIGHT. OTHERWISE EXPECT WARMING TEMPERATURES THROUGH SUNDAY AHEAD OF FRONT...WITH HIGHS IN THE 70S THEN...AND COOLER 50S OR 60S TO START NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY) ISSUED AT 1214 PM CDT TUE APR 5 2016 SFC CDFNT WILL BE MOVG ACROSS THE TAF SITES LATE THIS AFTN AT KOFK AND EARLY THIS EVNG AT KOMA/KLNK. SCT MID-LEVEL CLOUDS ARE EXPECTED THIS AFTN ALONG WITH GUSTY S/SE WINDS. WE WILL INCLUDE TEMPO GROUPS FOR SCT SHRA EXPECTED TO DVLP AHEAD OF THE COLD FRONT FROM LATE THIS AFTN AND CONT INTO THE EVNG...WHICH MAY AFFECT ALL 3 TAF SITES. WILL NOT INCLUDE THUNDER AT THIS TIME AS LATEST GUIDANCE INDCS THESE WILL LIKELY BE JUST SOUTH OF THE KLNK/KOMA SITES. GUSTY NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND CONT THROUGH THE MRNG ON WED WITH AN INCREASE IN A VFR SC DECK. & .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DERGAN LONG TERM...DERGAN AVIATION...BOUSTEAD
Hazardous weather outlook, Apr 5, 11:45 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1145 AM CDT TUE APR 5 2016 IAZ043-NEZ011-012-015>018-030>034-042>044-050-060645- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER- 1145 AM CDT TUE APR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH WILL BE POSSIBLE BOTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 060645- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1145 AM CDT TUE APR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...GENERALLY AFTER 6 PM THROUGH THE EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED STRONG STORM WITH SMALL HAIL AND GUSTY WINDS IS POSSIBLE. THE GREATEST THREAT OF STRONG STORMS WILL GENERALLY BE SOUTH OF A LINE FROM BEATRICE TO NEBRASKA CITY TO RED OAK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH WILL BE POSSIBLE BOTH WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Wind Advisories in Nebraska, 2016Wind Advisories in Iowa, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.